Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Had successful bariatric surgery. Had abdominal pain. Losing weight. Pain while eating. Post operation problems?

User rating for this question
Very Good
Answered by

Practicing since : 1996
Answered : 1680 Questions
I had successful bariatric surgery about 2 years ago. Over the past few months, I have had abdominal pain that has progressively gotten worse. I am now having trouble eating without pain and the pain has become constant. I am losing more weight than I want. My question is what are some of the post operation problems that surface that I should be aware of? The pain is almost unbearable right under the bottom of my breastbone sometimes radiating outward. Sometimes if I put pressure on that spot I get a little relief.
Posted Mon, 11 Nov 2013 in Abdominal Pain
Answered by Dr. Ratnakar Kini 1 hour later
Brief Answer:
Need more information to give a better answer

Detailed Answer:
Thanks for posting your query.
I am Dr.Ratnakar Kini and I am pleased to assist you.

There are many different kinds of bariatric surgeries and each has its own short term and long term problems.
I would like to know what type of bariatric surgery you underwent so that I can give my opinion.
Dr.Ratnakar Kini
Above answer was peer-reviewed by
Follow-up: Had successful bariatric surgery. Had abdominal pain. Losing weight. Pain while eating. Post operation problems? 47 minutes later
I believe it is called the Y Rouh (not sure of spelling).
Answered by Dr. Ratnakar Kini 33 hours later
Brief Answer:
Detailed answer given below.

Detailed Answer:
The surgery you had is called Roux en Y gastric bypass.

Some of the long term problems that can occur with this type of surgery are-
1. Narrowing of the opening of the small intestine which is connected to the stomach.
2. Ulcers at the margin of the opening
3. XXXXXXX hernia
4. Vitamin and mineral deficiency.

The pain you have probably could be due to ulcers. Anti-ulcer medications may be taken for relief.
Since you are more prone for nutritional deficieny, take vitamin and mineral supplements.

Let me know if I can assist you further.
Dr.Ratnakar Kini
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor